Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 25, 2000, 1:46 PM CST for Morehouse Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2000, 1:46 PM CST (19:46 UTC)
- Expired
- Mar 25, 2000, 2:30 PM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Morehouse Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 251947 SVRJAN LAC067-252030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 146 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 230 PM CST * AT 146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF BONITA...OR ABOUT 13 MILES NORTH OF BASTROP...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:30 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 25, 12:30 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1230 PM CST SAT MAR 25 2000 SATELLITE/RADAR INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS APPROACHING WESTERN ZONES. WILL UPDATE TO GO CATEGORICAL POPS NW AND LIKELY POPS WEST CENTRAL ZONES FOR REMAINDER OF AFTERNOON. WILL ALSO MENTION A FEW SEVERE BASED ON RAPIDLY DESTABILIZING AIRMASS THIS AREA AND INSERT LOCALLY HEAVY RAIN WORDING FOR AFTERNOON IN NW. .JAN... MS...NONE. AR...NONE. LA...NONE. 08
In the hours before
Special weather statement, Mar 25, 10:30 AM CST, 3 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CST SAT MAR 25 2000 THE ATMOSPHERE ACROSS THE REGION HAS BECOME MUCH MORE MOIST AND UNSTABLE OVER THE PAST 24 HOURS. DISTURBANCES IN UPPER LEVELS OF THE ATMOSPHERE WILL MOVE ACROSS THE REGION THROUGH SUNDAY MORNING... BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA ALONG AND NORTH OF INTERSTATE 20. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED SOUTH OF THIS AREA. WITH THE AIRMASS EXPECTED TO BE FAIRLY UNSTABLE ACROSS THE REGION THIS AFTERNOON AND EVENING...SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT OF SEVERE WEATHER WILL BE ALONG AND NORTHWEST OF A NATCHEZ TO JACKSON TO WINONA LINE. ADDITIONALLY...THE THUNDERSTORMS WILL BE RELATIVELY SLOW MOVERS...SO LOCALLY HEAVY RAINFALL AMOUNTS MAY OCCUR WITH ANY OF THE STORMS ACROSS THE AREA. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND TONIGHT...MAINLY OVER NORTHWEST AND WEST CENTRAL MISSISSIPPI... SOUTHEAST ARKANSAS...AND #NORTHEAST LOUISIANA. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.